Alert archive / North Dakota / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Bismarck, ND

October 5, 201111 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 5, 2011, 3:27 AM MDT for 11 counties in North Dakota. It took effect at Oct 5, 2011, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:27 AM MDT (09:27 UTC)
In effect from
Oct 5, 2011, 11:00 AM MDT
Expired
Oct 5, 2011, 7:03 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3104 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WWUS83 KBIS 050927
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
427 AM CDT WED OCT 5 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING PARTS 
OF SOUTH CENTRAL AND SOUTHWEST...

.SOUTH WINDS ARE FORECAST TO INCREASE TO 25 TO 35 MPH OVER SOUTH 
CENTRAL AND SOUTHWESTERN NORTH DAKOTA...WITH GUSTS OF 35 TO 45 MPH 
POSSIBLE. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MID 80S WITH 
MINIMUM RELATIVE HUMIDITY OF 20 TO 25 PERCENT. VEGETATIVE GREENNESS 
IS FAIRLY LOW ACROSS THE SOUTHWEST AND SOUTH CENTRAL...AND THE FIRE 
DANGER WILL BE ELEVATED INTO THE VERY HIGH CATEGORY WITH THESE 
WEATHER CONDITIONS. CRITICAL FIRE CONDITIONS ARE EXPECTED THIS  
AFTERNOON AND EARLY EVENING. ANY FIRES THAT IGNITE WILL SPREAD VERY 
QUICKLY AND BE DIFFICULT TO CONTAIN. 

NDZ042-045-046-051730-
/O.UPG.KBIS.FW.A.0006.111005T1800Z-111006T0100Z/
/O.NEW.KBIS.FW.W.0006.111005T1700Z-111006T0100Z/
GRANT-SIOUX-EMMONS-
427 AM CDT WED OCT 5 2011 /327 AM MDT WED OCT 5 2011/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND CURING VEGETATION FOR PARTS OF SOUTHWEST AND SOUTH
CENTRAL...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND CURING
VEGETATION...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA... SOUTHWEST AND SOUTH CENTRAL.

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 80S.

* IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ032>035-040-041-043-044-051730-
/O.NEW.KBIS.FW.W.0006.111005T1700Z-111006T0100Z/
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-BOWMAN-ADAMS-
427 AM CDT WED OCT 5 2011 /327 AM MDT WED OCT 5 2011/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND CURING VEGETATION FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND CURING
VEGETATION...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING.

* AFFECTED AREA... SOUTHWEST AND SOUTH CENTRAL.

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 80S.

* IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
JV/LTH
2 follow-up statements
083 
WWUS83 KBIS 052026
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT WED OCT 5 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING
PARTS OF SOUTH CENTRAL AND SOUTHWEST...

.SOUTH WINDS ARE FORECAST TO CONTINUE AT 25 TO 35 MPH OVER SOUTH
CENTRAL AND SOUTHWESTERN NORTH DAKOTA...WITH GUSTS OF 35 TO 45 MPH
POSSIBLE. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MID 80S WITH
MINIMUM RELATIVE HUMIDITY OF 20 TO 25 PERCENT. VEGETATIVE
GREENNESS IS FAIRLY LOW ACROSS THE SOUTHWEST AND SOUTH
CENTRAL...AND THE FIRE DANGER WILL BE ELEVATED INTO THE VERY HIGH
CATEGORY WITH THESE WEATHER CONDITIONS. CRITICAL FIRE CONDITIONS
ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ANY FIRES THAT
IGNITE WILL SPREAD VERY QUICKLY AND BE DIFFICULT TO CONTAIN.

NDZ032>035-040>046-060100-
/O.CON.KBIS.FW.W.0006.000000T0000Z-111006T0100Z/
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
326 PM CDT WED OCT 5 2011 /226 PM MDT WED OCT 5 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND CURING
VEGETATION FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...32...33...34...35...40...41...42...43
...44...45...46

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 80S.

* IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
769 
WWUS83 KBIS 060103
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT WED OCT 5 2011

...WINDS DIMINISHING AND RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

.SOUTHEAST WINDS CONTINUE TO DIMINISH WITH RISING HUMIDITY.
THEREFORE CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED
AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE..

NDZ032>035-040>046-060215-
/O.CAN.KBIS.FW.W.0006.000000T0000Z-111006T0100Z/
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
803 PM CDT WED OCT 5 2011 /703 PM MDT WED OCT 5 2011/

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS...LOW
HUMIDITY...AND DRY VEGETATION FOR SOUTHERN NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

WITH DIMINISHING WINDS AND RISING HUMIDITY...CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING
HAS BEEN ALLOWED TO EXPIRE..

$$
WAA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:19 AM MDT, 8 minutes earlier.

Area forecast discussion, Oct 5, 3:19 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT WED OCT 5 2011

.SHORT TERM...TODAY THROUGH THURSDAY...

THE MAIN CONCERNS IN THE SHORT TERM WILL BE WIND AND FIRE WEATHER
HEADLINES FOR THIS AFTERNOON AND POSSIBLY AGAIN THURSDAY AFTERNOON.
THESE HEADLINES WILL INCLUDE A RED FLAG WARNING FOR COUNTIES IN THE
SOUTHWEST AND SOUTH CENTRAL FROM 17Z THROUGH 01Z (NOON TO 8PM
CDT)...AND A WIND ADVISORY FOR COUNTIES IN THE SOUTH CENTRAL AND
SOUTHEAST PARTS OF THE CWA FROM 17Z THROUGH 02Z (NOON TO 9 PM CDT).
MODELS ARE IN GOOD IN AGREEMENT REGARDING THE OVERALL SYNOPTIC
PATTERN AND HAVE UTILIZED A BLEND OF ALL MODELS FOR THE SHORT TERM
FORECAST PACKAGE.

LATEST WATER VAPOR IMAGERY SHOWS A RIDGE OVER THE CENTRAL CONUS AND
A STRENGTHENING LOW MOVING IN THE THE PACIFIC NORTHWEST
ALOFT...WHILE AT THE SURFACE THERE IS A SLOW MOVING LEE SIDE LOW
OVER MONTANA AND BROAD HIGH PRESSURE CENTERED OVER
HUDSON BAY. A STRONG PRESSURE GRADIENT LOCATED OVER THE WESTERN
NORTHERN PLAINS...AHEAD OF THE APPROACHING SURFACE LOW AND IN THE
WESTERN EXTENT OF THE HUDSON BAY HIGH. MODELS SHOWS THAT THE
DEVELOPING LOW WILL SLOWLY PROGRESS EAST TODAY AND TOMORROW...WITH
THE STRONG PRESSURE GRADIENT ALSO SHIFTING EAST FOR TOMORROW AND
PRECIPITATION CHANCES INCREASING TOWARDS THE END OF THE SHORT TERM
PERIOD.

FIRST CONCERN IN THE SHORT TERM WILL BE STRONG WINDS. A LOW LEVEL
JET IS EXPECTED TO APPROACH THE SOUTHERN EXTENT OF THE STATE LATER
THIS MORNING AND WILL TRAVERSE CENTRAL NORTH DAKOTA DURING THE
AFTERNOON AND EARLY EVENING. A STRONG PRESSURE GRADIENT EXISTS NEAR
THE SURFACE ACROSS THE WEST AND CENTRAL...AND WHEN COUPLED WITH BUFR
SOUNDINGS FORECASTING A DEEP BOUNDARY LAYER DEVELOPING ACROSS THE
SOUTH THIS AFTERNOON AND DECENT DOWNWARD MIXING FROM THE LOW LEVEL
JET...WILL ALLOWS THE STRONG LOW LEVEL WINDS TO TRANSLATE TO THE
SURFACE. SOUTHEAST WINDS WILL BE THE STRONGEST ACROSS THE SOUTH
CENTRAL IN THE VICINITY OF THE LOW LEVEL JET WITH WINDS SUSTAINED AT
30 TO 35 MPH AND GUSTING UP TO 40 MPH. FARTHER AWAY FROM THIS LOW
LEVEL JET...SOUTHEAST WINDS ARE EXPECTED TO BE WEAKER ACROSS THE FAR
WEST AND NORTH. WINDS WILL MEET WIND ADVISORY CRITERIA DURING THE
AFTERNOON AND EARLY EVENING PERIOD. TOMORROW...THE STRONG SURFACE
PRESSURE GRADIENT WILL MOVE EAST...AS THE LOW LEVEL JET MOVES EAST
AND STRENGTHENS. WINDS ARE EXPECTED TO BE STRONG AGAIN TOMORROW
ACROSS THE SOUTH CENTRAL AND EASTERN COUNTIES WITH SOUTHEAST WINDS
SUSTAINED NEAR 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. WILL LEAVE
THE DECISION OF POSSIBLE WIND HEADLINES FOR TOMORROW TO LATER
FORECAST UPDATES.

SECOND CONCERN FOR TODAY WILL BE THE RED FLAG CONDITIONS ACROSS THE
SOUTH CENTRAL AND SOUTHWEST. A DRY ATMOSPHERIC PROFILE WITH DECENT
MIXING FROM ALOFT DEPICTED BY THE GFS AND NAM BUFR SOUNDINGS WILL
RESULT IN DEWPOINTS IN THE UPPER 30S. AFTERNOON MINIMUM RELATIVE
HUMIDITY VALUES ARE FORECAST TO BE IN THE LOW 20S PERCENT ACROSS THE
SOUTHERN PART OF THE STATE. SOUTHEAST WINDS ARE FORECAST TO BE
SUSTAINED AT 30 TO 35 MPH GUSTING UP TO 40 MPH ACROSS THE SOUTH
CENTRAL...AND WITH LOW MINIMUM RELATIVE HUMIDITY...LOW PERCENT GREEN
VALUES AND CONTINUED CURING VEGETATION ACROSS THE SOUTHERN EXTENT OF
THE STATE...RED FLAG CONDITIONS WILL BE MET EASILY DURING THE
AFTERNOON AND EARLY EVENING TIME FRAME. HOWEVER...TOMORROW FIRE
WEATHER PARAMETERS ARE MARGINAL EVEN THOUGH STRONG SOUTHEAST WINDS
ARE EXPECTED TO PERSIST OVER THE SOUTH CENTRAL AND EAST. THE
DIFFERENCE WILL BE THE INCREASE IN LOW LEVEL MOISTURE AND
PRECIPITATION CHANCES AHEAD OF THE APPROACHING SURFACE LOW PRESSURE.
DEWPOINTS ARE EXPECTED TO INCREASE INTO THE UPPER 40S AND LOWER
50S...AND TEMPERATURES WILL BE COOLER IN THE MID TO UPPER 70S. THIS
WILL RESULT IN HIGHER MINIMUM RELATIVE HUMIDITY ACROSS THE SOUTH
CENTRAL AND EAST. THE INCREASED RELATIVE HUMIDITY AND POSSIBILITY OF
PRECIPITATION LATER TOMORROW WILL DAMPEN THE GRASSLAND FIRE DANGER
VALUES INTO THE MEDIUM TO HIGH CATEGORIES AND WILL ONLY BE MARGINAL
IN TERMS OF RED FLAG CONDITIONS TOMORROW.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...

THE 00Z OPERATIONAL GFS/ECMWF ARE FAIRLY CONSISTENT WITH EACH OTHER
WITH RESPECT TO THE UPPER LEVEL PATTERN THROUGH THE WEEKEND. THE
MODELS BEGIN TO DIVERGE WITH THEIR SOLUTIONS MONDAY AND BEYOND. WILL
CONTINUE TO FOLLOW A BLEND OF SOLUTIONS FOR THIS FORECAST PACKAGE.

A SHORTWAVE EMANATING FROM A LONG WAVE TROUGH OVER THE ROCKY
MOUNTAIN RANGE IS FORECAST TO LIFT NORTHWARD ACROSS NORTHEASTERN
WYOMING THURSDAY NIGHT. INCREASING DYNAMICS/MOISTURE/AND INSTABILITY
WILL GENERATE A SIGNIFICANT INCREASE IN POPS. GIVEN THE MODEL TO
MODEL CONSISTENCY...WENT AHEAD AND BUMPED UP POPS TO THE HIGH END
CHANCE TO LIKELY CATEGORIES...ESPECIALLY ACROSS SOUTHWESTERN NORTH
DAKOTA.

POPS FOR FRIDAY WILL BE INTERESTING SINCE BOTH THE GFS/ECMWF DRY
SLOT CENTRAL AND EASTERN NORTH DAKOTA. HOWEVER...A COLD FRONT IS
FORECAST TO SET UP OVER EXTREME EASTERN MONTANA DURING THE MORNING
HOURS AND MOVE INTO WESTERN NORTH DAKOTA FRIDAY AFTERNOON. WINDY
CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN OVER CENTRAL AND
EASTERN NORTH DAKOTA AHEAD OF THE COLD FRONT BY THE AFTERNOON HOURS.
AS THE FRONT MOVES ACROSS CENTRAL AND EASTERN NORTH DAKOTA FRIDAY
NIGHT...PRECIPITATION CHANCES ACTUALLY DECREASE SINCE ITS PARENT
UPPER LEVEL ENERGY QUICKLY EJECTS INTO CENTRAL MANITOBA.

THE GFS CONTINUES TO PROG THE LONGWAVE TROUGH OVER THE ROCKIES
EVOLVE INTO A WEAKER AND MORE PROGRESSIVE SHORTWAVE THAT CLIPS
SOUTHEASTERN NORTH DAKOTA SUNDAY NIGHT. ON THE OTHER HAND...THE
ECMWF PROGS THE LONGWAVE TROUGH TO EVOLVE INTO A SLOWER SHORTWAVE
THAT ENTERS WESTERN NORTH DAKOTA MONDAY MORNING. GIVEN THE MODEL
DIFFERENCES...FORECASTED A BLEND OF THE TWO FOR THE SUNDAY NIGHT
INTO MONDAY PERIOD WITH SLIGHT CHANCES FOR SHOWERS OVER THE CENTRAL
AND EASTERN CWA.

BROAD TROUGHING DEVELOPING OVER THE ROCKY MOUNTAIN RANGE MONDAY
NIGHT WILL MAINTAIN AN UNSETTLED WEATHER PATTERN OVER NORTH DAKOTA
THROUGH THE END OF THE PERIOD. AS A RESULT...BROAD BRUSHED SLIGHT
CHANCE TO CHANCE POPS FOR THE ENTIRE CWA TUESDAY AND TUESDAY NIGHT.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE TAF PERIOD. SOUTHERLY/SOUTHEASTERLY WINDS
WILL INCREASE DURING THE LATE MORNING HOURS AND CONTINUE THROUGH THE
AFTERNOON. WINDS COULD GUST AS HIGH AS 35 KNOTS ALONG THE I-94
CORRIDOR...WITH WIND GUSTS AROUND 25 KNOTS FROM KISN-KMOT BETWEEN
16Z-24Z WEDNESDAY.

&&

.FIRE WEATHER...
SOUTHEAST WINDS AROUND 30 TO 35 MPH AND AFTERNOON RELATIVE HUMIDITY
AROUND 20 PERCENT DRAWS OUR ATTENTION TO THE SOUTHWEST AND SOUTH
CENTRAL DURING THE AFTERNOON AND INTO THE EARLY EVENING. RED FLAG
CONDITIONS WILL BE EASILY MET TODAY...WITH THE GRASSLAND FIRE DANGER
VALUES BEING IN THE VERY HIGH CATEGORY DUE TO THE STRONG SOUTHEAST
WINDS...LOW MINIMUM RELATIVE HUMIDITY IN THE AFTERNOON...AND
CONTINUED CURING OF VEGETATION RESULTING IN LOW PERCENT GREENS
ACROSS THE SOUTH. TOMORROW STRONG SOUTHEAST WINDS WILL BE SEEN
ACROSS THE SOUTH CENTRAL AND EAST...BUT AFTERNOON MINIMUM HUMIDITY
WILL BE 20 PERCENT HIGHER THAN TODAY. EVEN THOUGH PERCENT GREENS ARE
LOW...GRASSLAND FIRE DANGER VALUES WILL ONLY BE IN THE MEDIUM TO
HIGH CATEGORY AND CONDITIONS WILL ONLY BE MARGINAL FOR A RED FLAG
WARNING. WILL FURTHER ANALYZE CONDITIONS AND LEAVE THE POSSIBILITY
OF ANY FIRE WEATHER HEADLINES FOR TOMORROW TO LATER FORECAST UPDATES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM
MDT/ THIS EVENING FOR NDZ018>022-033>037-041-042-044>048-050-051.

RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7
PM MDT/ THIS EVENING FOR NDZ032>035-040>046.

&&

SHORT TERM/FIRE WEATHER...LTH/JV
LONG TERM....TM
AVIATION...TM
Hazardous weather outlook, Oct 4, 3:34 AM MDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CDT TUE OCT 4 2011

NDZ001>005-009>013-017>023-025-031>037-041-044-047-048-050-051-
050945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-HETTINGER-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
434 AM CDT TUE OCT 4 2011 /334 AM MDT TUE OCT 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A
LARGE UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL PART OF THE
COUNTRY. A CHANCE OF SHOWERS IS IN THE FORECAST THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040-043-050945-
SLOPE-BOWMAN-
334 AM MDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND INTO EARLY
EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY
AND CURING GRASSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A
LARGE UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL PART OF THE
COUNTRY. A CHANCE OF SHOWERS IS IN THE FORECAST THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ042-045-046-050945-
GRANT-SIOUX-EMMONS-
434 AM CDT TUE OCT 4 2011 /334 AM MDT TUE OCT 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND INTO
EARLY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY
AND CURING GRASSES.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A
LARGE UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL PART OF THE
COUNTRY. A CHANCE OF SHOWERS IS IN THE FORECAST THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:07 AM MDTWind AdvisoryBISAdams, Burleigh, Dickey, Dunn, Emmons, Grant and 10 more16 hr

Nearby

Red Flag Warnings in North Dakota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.